MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 342975
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while testing patient samples with a bd facscalibur¿ flow cytometer erroneous results were obtained.There was no report of confirmatory testing, and there was no patient impact.The following information was provided by the initial reporter: customer claims that by repeating some samples from yesterday, the results are reproducible, just without showing the gate design.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) yes.Was there any delay of treatment due to the issue? (go to question #3) no.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) no.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required) no.Provide details - how and to what extent? (go to question #6) no.What is the current medical status? (no further questions required.) no.
 
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: ¿ scope of issue: the scope of issue is only limited to facscalibur cytometer 4 color basic ivd, part # 342975, serial # (b)(6).¿ problem statement: customer reported a complaint regarding their instrument producing erroneous results.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 10feb2021 to 10feb2022.¿ complaint trend: there are 12 complaints related to the issue of erroneous results.Date range from 10feb2021 to 10feb2022.¿ manufacturing device history record (dhr) review: dhr part #342975 serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the erroneous results was due to a misconfiguration of the multiset.The multiset software is defined by the macintel bd facstation 6.0, multiset 3.0., hla-b27 5.0 risk analysis (#648349ra rev.01/vers.A) to be ¿¿an accessory software to in vitro diagnostic reagents employing cd45 gating for identification and enumeration of lymphocytes subsets in human peripheral blood.¿ the customer had initially reported that the gates would not appear during acquisition and only appeared during manual mode.They provided the multiset lab report from this incident and the cd3+cd8+ %lymph, cd3+cd8+ abs cnt, cd3+cd4+ %lymph, and t h/s ratio values were outside of the normal reference ranges (see attached file ¿bd multiset lab report¿).A tsr (technical service representative) contacted the customer during a remote assistance and it was discovered that the show attractors field in the multiset software was not configured.After configuration the instrument was functioning as expected with no further issues.Although the unexpected results were from patient samples who may be affected by an incorrect analysis of their samples, no patient was treated nor harmed from incorrect results.There was no delay in treatment due to this incident.The results were captured prior to any diagnostic decision and these results were easily identified as erroneous.The safety risk of this hazard has been identified to be within the acceptable level.¿ service max review: review of related work order #: (b)(4), case # (b)(4).Install date: 16mar2021 defective part number: n/a.Work order notes: o subject / reported: gates do not appear during acquisition.O problem description: gates do not appear during acquisition, only when manual mode is activated, they do.Equipment has already been turned off and on again, but the problem persists.Multiset v3.0.2, mac os x 10.6.4.O work performed: since the options in the show attractors field multiset were unconfigured.O cause: wrong multiset configuration.O solution: machine released.¿ returned sample evaluation: a return sample was not requested because there was no replaced part.¿ risk analysis: risk management files part # 342973ra, rev.04/vers.D, bd facscalibur product family risk analysis and part # 648349ra, rev.01.Vers, a, risk analysis cd sw v3.0.2 univ multiset were reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? yes no.Bd facscalibur product family risk analysis.O id: 3.1.5 operational hazard ¿ fl3 separation qc failure.O hazard: instrument parameters not optimized.O cause: cannot proceed with clinical results after qc failure.O harmful effects: poor separation and gates do not work as desired leading to wrong result.O risk control: optimize instrument.O implementation verification: service bulletin: fcb-19-11 (fl3 sensitivity separation failure).O effectiveness verification: 1.Implementation of service bulletin via servicemax.2.Product tech support engineer performed effectively check via servicemax qo audit.O probability: 1.O severity: 3.O risk index: 3.O residual risk evaluation: a.O new hazards: none.Risk analysis cd sw v3.0.2 univ multiset.O id: 7.19.O hazard: modifying gates/attractors in lab report view without clicking manual gate.O cause: after user modifies gate and attractor in the lab report view, statistics are not updated.Mdr: 2916837-2007-0002.O harmful effects: wrong results.O risk control: customer letter instructing users to follow the manual gating procedure in the labeling.Multiset v3.0 does not allow users to modify gates without clicking the manual gate button.O implementation verification: fca no.0716.Mac1000004039.O effectiveness verification: fca #07-16 implemented.Mac1000004039 passed.10/25/2007 o probability: 1.O severity: 5.O risk index: 5.O residual risk evaluation: alarp.O new hazards: none.Mitigation(s) sufficient yes no.¿ root cause: based on the investigation results the root cause of the erroneous results was due to an incorrect multiset configuration.¿ conclusion: based on the investigation results the root cause of the erroneous results was due to an incorrect multiset configuration.During the remote assistance, the tsr helped the customer identify that the multiset¿s show attractor field was not configured.After properly configuring the instrument, the instrument was functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to the erroneous results.The safety risk of this hazard has been identified to be within the acceptable level.
 
Event or Problem Description
It was reported that while testing patient samples with a bd facscalibur¿ flow cytometer erroneous results were obtained.There was no report of confirmatory tesing, and there was no patient impact.The following information was provided by the initial reporter: customer claims that by repeating some samples from yesterday, the results are reproducible, just without showing the gate design.1.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) yes.2.Was there any delay of treatment due to the issue? (go to question #3)no.3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4)no.4.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required)no.5.Provide details - how and to what extent? (go to question #6)no.6.What is the current medical status? (no further questions required.)no.

Brand Name
BD FACSCALIBUR¿ FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13587166
Report Number2916837-2022-00035
Device Sequence Number14555408
Product Code GKZ
UDI-Device Identifier00382903429752
UDI-Public00382903429752
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K923790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342975
Device Catalogue Number342975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown